Hail, New Hanover
- When
- April 3, 1:21 PM EST
- Where
- New Hanover County, Wilmington
- Measured
- 0.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 34.233, -77.933
Dime size hail reported on Shipyard Blvd.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Apr 3, 10:03 AM EST, 3 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 1003 AM EST WED APR 3 2002 LINE OF LOW CLOUDS WITH EMBEDDED DYING SHOWERS EXTENDS THROUGH EXTREME NE SOUTH CAROLINA THIS MORNING. THIS AREA IS MOVING NE AT 15-20 MPH AND WILL AFFECT OUR NC COUNTIES THRU EARLY AFTN. BEHIND THIS FEATURE...ALMOST FULL SUNSHINE IS STREAMING IN ACROSS CENTRAL AND SOUTH CAROLINA. ALTHOUGH INSTAB PARAMETERS LOOK IMPRESSIVE AND SPC HAS REINTRODUCED SLIGHT RISK TO THE AREA...WIDESPREAD CONVECTION MAY WAIT UNTIL THE SFC FRONT APPROACHES THIS EVENING. WITH WET BULB ZERO HEIGHTS AROUND 10KFT AND 500 MB TEMPS AROUND -14...ANY CONVECTION COULD PRODUCE HAIL RATHER EASILY HOWEVER. MAX TEMPS MAY NEED TO BE RAISED A DEGREE OR TWO...ESP ACROSS INLAND SECTIONS. WILL ALSO ADJUST CLOUD COVER FOR CURRENT SATELLITE TRENDS. CWF: S FLOW AROUND 10 KT AT 10 AM SHOULD INCREASE AS CURRENTLY FORECAST. ONLY MINOR TWEAKS ANTICIPATED. FCSTID = 9 ILM 82 50 61 41 / 30 50 0 0 LBT 82 46 60 39 / 30 40 0 0 FLO 84 48 62 40 / 30 40 0 0 MYR 80 51 61 42 / 30 40 0 0 .ILM... NC...NONE. SC...NONE. TRA
NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-032200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 850 AM EST WED APR 3 2002 THIS OUTLOOK IS FOR NORTHEASTERN SOUTH CAROLINA AND SOUTHEASTERN NORTH CAROLINA THROUGH EARLY THURSDAY. HAZARDOUS WEATHER... THERE IS A SLIGHT RISK FOR SEVERE WEATHER TODAY. THE PRIMARY THREAT WILL BE LARGE HAIL...BUT DAMAGING WINDS ARE ALSO POSSIBLE. THUNDERSTORMS WILL BECOME MORE NUMEROUS AND MORE INTENSE AS THE DAY PROGRESSES. SKYWARN SPOTTERS... NETWORK ACTIVATION MAY BE REQUIRED. SYNOPSIS... A COLD FRONT WILL APPROACH THE AREA TODAY AND THEN MOVE OFF THE COAST LATE TONIGHT. HIGH PRESSURE WILL FOLLOW ON THURSDAY. DIGIORGI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
1241 PM EST WED APR 3 2002
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1228 PM BOLTON NC 1.00 INCH HAIL
04/03/02 COLUMBUS REPORTED BY PUBLICThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Dime size hail reported on Shipyard Blvd.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2002Every state in 2002This day in weather historyWarnings in North Carolina, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5290200.